Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 62, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 3, 2006, 2:03 PM MST for 4 counties in Arizona. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2006, 2:03 PM MST (21:03 UTC)
- Expired
- Aug 3, 2006, 3:00 PM MST
- In force
- 57 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Cochise County, AZ, Graham County, AZ, Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 40 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 2:30 PM MST | FLASH FLOOD | 2 Ssw Oro Valley, AZ | LAMBERT LANE CLOSED BETWEEN 1ST AND LA CANADA DUE TO FLOWING WATER ACROSS ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 032108
FFWTWC
AZC003-009-019-021-032300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
203 PM MST THU AUG 3 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES THE CITIES OF...TUCSON...ORO VALLEY
SOUTHEASTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA
NORTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA
SOUTHWESTERN GRAHAM COUNTY IN SOUTHEAST ARIZONA
* UNTIL 400 PM MST
* AT 200 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL LARGE AREAS OF STRONG THUNDERSTORMS GENERATING VERY
HEAVY RAINFALL AROUND THE GREATER TUCSON AREA. THE HEAVIES RAIN
WAS NOTED OVER EASTERN TUCSON...AND IN AN AREA FROM ORO VALLEY
TO ORACLE. STORM MOVEMENT WAS TO THE NORTHWEST AT ABOUT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
MANUEL...ORACLE...ORO VALLEY...TUCSON...VAIL...BENSON...AND
CASCABEL.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3194 11086 3190 11020 3221 10980 3274 10979
3272 11134 3228 11123
$$
WEATHER.GOV/TUCSON3 follow-up statements
000
WGUS75 KTWC 032121
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
218 PM MST THU AUG 3 2006
AZC019-032128-
PIMA AZ-
218 PM MST THU AUG 3 2006
...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL PIMA COUNTY...
AT 215 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT RAINFALL RATES HAD DIMINISHED CONSIDERABLY ACROSS MUCH OF
CENTRAL PIMA COUNTY. EXPECT HEAVY FLOW AND RUNOFF TO CONTINUE
THROUGH THE AFTERNOON FOR RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES IN
SOME LOCATIONS.
RUNOFF FROM EARLIER HEAVY RAINFALL WILL CONTINUE TO DRAIN AND CAUSE
HEAVY FLOW IN WASHES AND STREAMS. SOME HIGHWAYS...PARTICULARLY
HIGHWAY 86 BETWEEN SELLS AND THREE POINTS...STREETS AND UNDERPASSES
WILL CONTINUE TO SEE PONDING OF WATER. A FLASH FLOOD WATCH REMAINS
IN EFFECT UNTIL 10 PM MST.
LAT...LON 3190 11175 3188 11118 3211 11118 3220 11128
3233 11150 3235 11171 3221 11176 3207 11177
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 032156
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
246 PM MST THU AUG 3 2006
AZC003-009-019-021-032300-
GRAHAM AZ-COCHISE AZ-PIMA AZ-PINAL AZ-
246 PM MST THU AUG 3 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR
SOUTHEASTERN PINAL...NORTHWESTERN COCHISE...SOUTHWESTERN GRAHAM
AND EASTERN PIMA COUNTIES INCLUDING THE GREATER TUCSON AREA...
AT 245 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS TUCSON AS
WELL AS ORO VALLEY...ORACLE...SAN MANUEL...AND THE SANTA CATALINA
AND RINCON MOUNTAINS.
SOME RAINFALL AMOUNTS OVER THE PAST 2 HOURS INCLUDE:
2.60 INCHES AT THE NORTHEAST CORNER OF CATALINA STATE PARK
1.93 GOLDER RANCH RD AT CANADA DEL ORO
1.02 MOORE RD AT LA CHOLLA
1.69 INCHES AT INA RD NEAR THE SANTA CRUZ RIVER
1.18 IRVINGTON RD NEAR PANTANO
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3194 11086 3190 11020 3221 10980 3274 10979
3272 11134 3228 11123
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 032258
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
352 PM MST THU AUG 3 2006
AZC003-009-019-021-032302-
GRAHAM AZ-COCHISE AZ-PIMA AZ-PINAL AZ-
352 PM MST THU AUG 3 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM MST FOR SOUTHEASTERN
PINAL...NORTHEASTERN PIMA...NORTHWESTERN COCHISE AND SOUTHWESTERN
GRAHAM COUNTIES...
AT 352 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ONLY
LIGHT TO MODERATE RAINFALL ACROSS SOUTHEAST PINAL...NORTHEAST
PIMA...NORTHWEST COCHISE AND SOUTHWEST GRAHAM COUNTIES. ALTHOUGH
RAINFALL RUNOFF WILL CONTINUE TO DRAIN INTO WASHES...CREEKS...
ROADWAY DIPS...POOR DRAINAGE AREAS AND OTHER LOW LYING AREAS...THE
THREAT OF FLASH FLOODING HAS SUBSIDED. THEREFORE...THE FLASH FLOOD
WARNING HAS BEEN ALLOWED TO EXPIRE AT 400 PM MST.
HOWEVER...DUE TO EXTREMELY SATURATED SOILS ACROSS THE AREA...STREET
FLOODING...SIGNIFICANT PONDING OF WATER AND MINOR FLOODING PROBLEMS
WILL PERSIST THROUGH 600 PM MST. THEREFORE...THE FLASH FLOOD
WARNING WILL BE REPLACED BY AN URBAN AND SMALL STREAM FLOOD ADVISORY
UNTIL 600 PM MST.
NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.
LAT...LON 3194 11086 3190 11020 3221 10980 3274 10979
3272 11134 3228 11123
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 8:50 AM MST, 5 hours 13 minutes earlier.
Area forecast discussion, Aug 3, 8:50 AM MST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 850 AM MST THU AUG 3 2006 .SYNOPSIS...TODAY WILL BE A TRANSITION DAY WITH SCATTERED THUNDERSTORMS DEVELOPING BEFORE SHOWERS AND THUNDERSTORMS BECOME MORE NUMEROUS FRIDAY INTO SATURDAY. THIS IS DUE TO AN UPPER LOW THAT WILL MOVE FROM THE TEXAS BIG BEND AREA THIS MORNING AND INTO SOUTHEAST ARIZONA ON FRIDAY AND THEN CONTINUE ACROSS SOUTHERN ARIZONA ON SATURDAY. THE CURRENT SOUTHERLY FLOW IN ADVANCE OF THIS SYSTEM WILL PULL ADDITIONAL MOISTURE IN FROM MEXICO. COULD SEE ANOTHER ROUND OF LOCALLY HEAVY RAINS...ESPECIALLY FROM TUCSON EAST...FRIDAY AND SATURDAY. && .DISCUSSION...ITS CREEPING BACK IN. PRECIPITABLE WATER BACK UP TO 1.57 ON THE 12Z KTUS SOUNDING...SURFACE DEWPTS HANGING IN THE MIDDLE 60S. IN ADDITION...OUTFLOW FROM A COMPLEX IN CENTRAL SONORA LAST NIGHT HAS TRIGGERED A DECENT AREA OF CONVECTION THIS MORNING JUST OVER THE INTERNATIONAL BORDER...IMMEDIATELY SOUTH OF SANTA CRUZ AND COCHISE COUNTIES. STILL A FACSIMILE OF A CAP AT 450MB...BUT ABOUT A DEGREE OF COOLING OVER THE PAST 24 HRS IS ERODING THIS. NOT MUCH WESTERLY FLOW LEFT...MOST LEVELS ARE GAINING A SIGNIFICANT SOUTHERLY COMPONENT. STILL WEAK FLOW AT STORM MOTION LEVELS...SO LOCALLY HEAVY RAIN COULD BE A CONCERN. SOME POCKETS OF DRY AIR AND A BIT BETTER SHEAR COULD ALSO ENHANCE ISOLATED SEVERE CONCERNS THIS AFTERNOON. EASTERLY WAVE NEAR SOUTHWEST TEXAS WILL SERVE AS A FAIRLY STRONG FOCUS FOR ORGANIZING PERSISTENT THUNDERSTORM ACTIVITY BY FRIDAY INTO SATURDAY. STILL SOME QUESTION ABOUT ITS TRACK...BUT IT COULD ACTUALLY MOVE BODILY INTO SOUTHEAST ARIZONA FRIDAY NIGHT. WITH THE STILL RELATIVELY WET GROUND...FLOODING AGAIN BECOMES A CONCERN AS SHOWERS AND THUNDERSTORMS BECOME MORE FREQUENT AND WIDESPREAD AGAIN OVER THE NEXT 72 HRS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 3, 11:00 AM MST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1100 AM MST THU AUG 3 2006 AZZ032>035-041800- TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 1100 AM MST THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. ...FLASH FLOOD WATCH IN EFFECT THROUGH 10 PM THIS EVENING... .DAY ONE...TODAY AND TONIGHT MOISTURE IS INCREASING UNDER SOUTHERLY FLOW ALOFT. THUNDERSTORMS SPREADING INTO SOUTHERN ARIZONA FROM NORTHERN MEXICO THIS MORNING AS WELL AS THOSE DEVELOPING LATER THIS AFTERNOON ARE EXPECTED TO GENERATE HEAVY RAINFALL. WITH THE GROUND STILL WET FROM PREVIOUS HEAVY RAIN...FLOODING IS AGAIN A MAJOR CONCERN. IN ADDITION...A TROPICAL DISTURBANCE NEAR THE TEXAS BIG BEND AREA THIS MORNING WILL MOVE CLOSER TO THE AREA TODAY. THIS FEATURE MAY INCREASE THE CHANCE OF GETTING VERY GUSTY WINDS WITH ANY THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A TROPICAL DISTURBANCE WILL MOVE INTO SOUTHEAST ARIZONA ON FRIDAY AND BRING WIDESPREAD SHOWER AND SCATTERED THUNDERSTORM ACTIVITY. THE ATMOSPHERE WILL BECOME VERY MOIST...RESULTING IN AN INCREASED LIKELYHOOD THAT THUNDERSTORMS THAT DO DEVELOP WILL PRODUCE VERY HEAVY RAIN FRIDAY AND ALSO ON SATURDAY. WITH CURRENT WET SURFACE CONDITIONS IN PLACE...THIS MAY LEAD TO THE INCREASED LIKELIHOOD OF FLASH FLOODING AND ALSO FOR INCREASE IN FLOWS ON MAIN STEM RIVERS...WASHES AND CREEKS. FLOOD/FLASH FLOOD WATCHES MAY BE ISSUED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-029-030-041800- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY- 1100 AM MST THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE AROUND TODAY WITH MAIN THREAT FROM THESE STORMS BEING LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWER AND THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE FRIDAY AND SATURDAY AS A TROPICAL DISTURBANCE MOVES THROUGH SOUTHERN ARIZONA. THIS FEATURE MAY BRING AN INCREASED CHANCE OF LOCALLY HEAVY RAIN THAT MAY LEAD TO FLOODING CONCERNS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-041800- WESTERN PIMA COUNTY- 1100 AM MST THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWER AND THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE FRIDAY AND SATURDAY AS A TROPICAL DISTURBANCE MOVES THROUGH SOUTHERN ARIZONA. THIS FEATURE MAY BRING AN INCREASED CHANCE OF LOCALLY HEAVY RAIN THAT MAY LEAD TO FLOODING CONCERNS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:32 AM MST | Flash Flood Watch | TWC | 33 hr | |
| Aug 3, 11:33 AM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 57 min |
| Aug 3, 12:19 PM MST | Flash Flood Warning | TWC | Pima | 56 min |
| Aug 3, 12:36 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 54 min |
| Aug 3, 1:39 PM MST | Flash Flood Warning | TWC | Cochise | 66 min |
| Aug 3, 3:22 PM MST | Flash Flood Warning | TWC | Greenlee | 53 min |
| Aug 3, 4:04 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 41 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.